Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 19, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 11, 2015, 10:10 PM CDT for Dimmit County, Maverick County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2015, 10:10 PM CDT (03:10 UTC)
- Expired
- May 12, 2015, 2:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dimmit County, TX, Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 95 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 3.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
988
WGUS54 KEWX 120310
FFWEWX
TXC127-323-120715-
/O.NEW.KEWX.FF.W.0019.150512T0310Z-150512T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1010 PM CDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
DIMMIT COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 215 AM CDT
* AT 1008 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN WILL CONTINUE ACROSS DIMMIT AND SOUTHEASTERN MAVERICK
COUNTIES. FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARRIZO SPRINGS...BIG WELLS...EL INDIO...ASHERTON...LAS VEGAS...
WINTER HAVEN...CATARINA...BRUNDAGE...ROSITA SOUTH...LIGHT...CARRIZO
HILL...GILSON GROVES AND FARIAS LAKE.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2823 10022 2824 10026 2841 10034 2845 10034
2848 10037 2854 10041 2858 10040 2861 10045
2864 10045 2864 9940 2821 9940 2820 10021
$$
ZEITLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 11, 8:12 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 11, 8:12 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 812 PM CDT MON MAY 11 2015 .UPDATE... NO MAJOR CHANGES NEEDED TO THE FORECAST AS THE PREVIOUS FORECAST IS ON TRACK. SHOWERS AND THUNDERSTORMS ARE CONTINUING TO INCREASE IN COVERAGE ACROSS THE WESTERN AND SOUTHERN COUNTIES AND THIS TREND IS EXPECTED TO CONTINUE. A WEAK DISTURBANCE IS MOVING INTO THE REGION FROM MEXICO AND STRENGTHENING LOW-LEVEL WINDS TONIGHT SHOULD ALLOW FOR CONTINUED PRECIPITATION. PW VALUES ARE NEAR 1.7 TO 2 INCHES WHICH IS GREATER THAN TWO STANDARD DEVIATIONS ABOVE NORMAL. THE ABUNDANT MOISTURE IN COMBINATION WITH SLOW STEERING FLOW WILL ALLOW FOR THE CONTINUED THREAT OF HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING THROUGH THE NIGHT. /HAMPSHIRE/ && .PREV DISCUSSION... /ISSUED 631 PM CDT MON MAY 11 2015/ AVIATION... EXPECT WORSENING CONDITIONS OVER THE NEXT 24 HOURS AS MOIST GULF AIR LIFTS OVER A COLD FRONT AND PRODUCES WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTH TEXAS. OTHER THAN ONGOING ACTIVITY IN THE VCNTY OF KDRT...EXPECT VFR CONDITIONS AT THE I-35 SITES UNTIL 08Z...THEN MVFR CIGS FROM INCREASING TSRA ACTIVITY SPREADING FROM SOUTH TO NORTH. THIS ACTIVITY SHOULD CONTINUE THROUGH AT LEAST 02Z WEDNESDAY. HEAVY RAIN AND FLOODING ARE POSSIBLE...SO A BIGGER ISSUE MAY BE INGRESS/EGRESS FROM AIRPORTS...ESPECIALLY FROM 12Z- 24Z TUESDAY. PREV DISCUSSION... /ISSUED 337 PM CDT MON MAY 11 2015/ SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... LATE AFTERNOON SURFACE OBSERVATIONS ALONG WITH VISIBLE SATELLITE AND RADAR DATA SHOW A STRONG OUTFLOW BOUNDARY FROM NEAR BRACKETTVILLE TO FLORESVILLE TO YOAKUM. FARTHER NORTH...A COLD FRONT WAS LOCATED FROM JUNCTION TO NEAR TEMPLE. THE OUTFLOW BOUNDARY WILL PROVIDE A LOW- LEVEL FOCUSING MECHANISM FOR CONVECTION THIS AFTERNOON AND THIS SHOULD KEEP THE MOST ACTIVE WEATHER GENERALLY ALONG AND SOUTH OF U.S. HIGHWAY 90 FOR THIS AFTERNOON AND EARLY EVENING. GIVEN STRONG SURFACE HEATING AND INCREASED LOW-LEVEL INSTABILITY...CAN/T COMPLETELY RULE OUT A STRONG TO SEVERE THUNDERSTORM ACROSS THE RIO GRANDE PLAINS THROUGH EARLY EVENING. THE MAIN CONCERN WOULD BE GUSTY WINDS AND HAIL. FOR THE LATE EVENING AND OVERNIGHT HOURS...THE ABOVE MENTIONED COLD FRONT WILL SLOWLY DROP SOUTHWARD INTO OUR REGION. WE EXPECT CONVECTION TO BECOME MORE WIDESPREAD ALONG AND SOUTH OF THE FRONT AS MID-LEVEL SHORTWAVE TROUGHS MOVE IN FROM THE SOUTHWEST. WE/LL CONTINUE TO SEE AN INCREASE IN LOW- LEVEL MOISTURE AS THE LOW- LEVEL JET SERVES TO ADVECT A POCKET OF MOISTURE (OBSERVED VIA SATELLITE DERIVED TPW OVER THE NORTHWESTERN GULF) INTO SOUTH TEXAS. DURING THE PEAK HEATING HOURS ON TUESDAY...THE COLD FRONT WILL STALL ALONG A DEL RIO TO SAN ANTONIO TO TAYLOR LINE. THIS BOUNDARY WILL ALSO SERVE AS A FOCUS FOR CONVECTION ON TUESDAY. GIVEN ABUNDANT MOISTURE...THE COLD FRONT AND AN ACTIVE SOUTHWEST FLOW ALOFT...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS THROUGH TUESDAY AFTERNOON. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED AMOUNTS NEAR 6 INCHES ARE POSSIBLE. FOR LATE TUESDAY NIGHT...MODELS SUGGEST ANOTHER STRONG MID-LEVEL SHORTWAVE TROUGH MOVES IN AND MAY RESULT IN ANOTHER ROUND OF HEAVY RAINFALL BEGINNING TUESDAY NIGHT. LONG TERM (WEDNESDAY THROUGH MONDAY)... ACTIVE WEATHER IS EXPECTED TO CONTINUE INTO WEDNESDAY AS THE ABOVE MENTIONED COLD FRONT RETREATS NORTHWARD AS A WARM FRONT. RAIN CHANCES CONTINUE THROUGH MID-WEEK...BUT SHOULD SLOWLY TAPER GIVEN A SLIGHTLY LESS ACTIVE SOUTHWEST FLOW ALOFT. WE STILL EXPECT PLENTY OF MOISTURE TO REMAIN OVER THE REGION...SO LOCALLY HEAVY RAINFALL IS A CONCERN. BY LATE IN THE WORK WEEK...ANOTHER UPPER LEVEL LOW WILL DEVELOP OVER SOUTHERN CALIFORNIA. THIS WILL PLACE OUR REGION IN AN INCREASINGLY ACTIVE SOUTHWEST FLOW ALOFT THROUGH THE UPCOMING WEEKEND AND POSSIBLY INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 72 65 78 67 / 90 80 70 80 60 AUSTIN BERGSTROM INTL AIRPORT 66 73 67 78 68 / 90 80 70 80 60 NEW BRAUNFELS MUNI AIRPORT 67 74 66 79 68 / 90 80 70 80 60 BURNET MUNI AIRPORT 62 69 62 75 66 / 70 80 70 80 60 DEL RIO INTL AIRPORT 67 76 66 80 67 / 80 70 70 80 50 GEORGETOWN MUNI AIRPORT 63 69 64 77 67 / 80 80 70 80 60 HONDO MUNI AIRPORT 68 76 68 81 68 / 90 80 80 80 60 SAN MARCOS MUNI AIRPORT 67 73 66 77 67 / 90 80 70 80 60 LA GRANGE - FAYETTE REGIONAL 70 76 69 80 69 / 90 80 70 70 50 SAN ANTONIO INTL AIRPORT 68 75 67 79 68 / 90 80 70 80 60 STINSON MUNI AIRPORT 69 77 69 80 69 / 90 80 70 70 60 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && MESOSCALE/AVIATION...26 SYNOPTIC/GRIDS...29 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, May 11, 12:30 PM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1230 PM CDT MON MAY 11 2015 TXZ171>173-183>194-202>209-217>225-228-121730- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1230 PM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR LOCALLY HEAVY RAINFALL LEADING TO FLASH FLOODING THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT. LOW WATER CROSSINGS...CREEKS...AND STREAMS MAY BE IMPACTED ALONG WITH POOR DRAINAGE AREAS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON PRIMARILY OVER THE FAR WESTERN AREAS INCLUDING THE RIO GRANDE PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 4 PM TUESDAY. LOCALLY HEAVY RAINFALL LEADING TO FLASH FLOODING MAY CONTINUE THROUGH AT LEAST MID WEEK. THE MOST LIKELY AREA FOR HEAVY RAIN WILL BE SOUTHEAST OF LINE FROM BURNET TO KERRVILLE TO PEARSALL. RESIDENTS AND DECISION MAKERS SHOULD MONITOR THE FORECAST CLOSELY AS THE CURRENT WEATHER PATTERN IS FAVORABLE TO PRODUCE DAILY CHANCES OF THUNDERSTORMS. SOME AREAS OF SOUTH CENTRAL TEXAS ARE NEARLY SATURATED AND ANY ADDITIONAL HEAVY RAINFALL WILL LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TUESDAY. RAINFALL TOTALS WILL BE NEEDED.
In the hours before
Local storm report, May 11, 6:34 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 PM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL QUEMADO 28.95N 100.63W
05/11/2015 M1.00 INCH MAVERICK TX LAW ENFORCEMENT
&&
EVENT NUMBER EWX1500333
CVPLocal storm report, May 11, 7:02 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
702 PM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL LAUGHLIN AFB AUX FIELD 28.86N 100.53W
05/11/2015 M1.75 INCH MAVERICK TX PUBLIC
&&
EVENT NUMBER EWX1500334
CVPLocal storm report, May 11, 7:53 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD 1 SSW DEL RIO 29.36N 100.90W
05/11/2015 VAL VERDE TX PUBLIC
FLOODING ON LAS VACAS STREET IN DEL RIO
&&
EVENT NUMBER EWX1500336
CVPLocal storm report, May 11, 7:56 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
756 PM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD DEL RIO 29.38N 100.90W
05/11/2015 VAL VERDE TX PUBLIC
FLOODING NEAR LIONS PARK
&&
EVENT NUMBER EWX1500337
CVPLocal storm report, May 11, 9:10 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
910 PM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM FLASH FLOOD EAGLE PASS 28.71N 100.49W
05/11/2015 MAVERICK TX EMERGENCY MNGR
LOW WATER CROSSINGS BEING BARRICADED DUE TO FLASH
FLOODING
&&
EVENT NUMBER EWX1500338
CVPLocal storm report, May 11, 9:18 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
918 PM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL LAUGHLIN AFB AUX FIELD 28.86N 100.53W
05/11/2015 M2.50 INCH MAVERICK TX STORM CHASER
&&
EVENT NUMBER EWX1500339
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:27 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 33 min |
| May 11, 7:59 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 46 min |
| May 11, 8:05 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| May 12, 1:29 AM CDT | Areal Flood Advisory | EWX | Bastrop | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.